MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter ¿ occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported a foreign matter like hair was found inside the sterile barrier of a nester platinum embolization microcoil package.Product was not used by the facility and will be returned for investigation.Product did not make patient contact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10: product received on: 16apr2019.Investigation/evaluation : a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as inspection of unused product, were conducted during the investigation.The visual inspection of the complaint device confirmed the presence of an unknown fiber within the outer packaging.The device is confirmed to be manufactured out of specification.Additionally, a document based investigation evaluation performed for lot 9335410 showed no nonconformances.A software search revealed no other complaints under lot 9335410 at the time of investigation.Nonconforming product is not suspected in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, failure was concluded to be manufacturing related.The appropriate personnel have been notified.Risk assessment determined that risk controls are in place to mitigate this failure mode and that additional risk reduction activities are not necessary at this time.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8479188
Report Number1820334-2019-00829
Device Sequence Number1634572
Product Code KRD
UDI-Device Identifier00827002269866
UDI-Public(01)00827002269866(17)231204(10)9335410
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberN/A
Device Catalogue NumberMWCE-18-14-10-NESTER
Device Lot Number9335410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1